Dilaudid Abuse Problem

Dilaudid Abuse Problem

Dilaudid is a strong narcotic and is part of the opiate family of drugs. It is a synthetic form of morphine, and the effects of the drug can be felt within 15 minutes. This drug stays in the system for six hours or more. Dilaudid, like other opiate narcotics, is highly addictive. It changes the way the brain and body perceives pain and produces feelings of euphoria. People who use Dilaudid for pain relief can become dependent on the drug in as little as two to three weeks. People with a history of substance abuse are at an even greater risk of becoming addicted to this powerful drug. Recognizing the signs and symptoms of dependence on Dilaudid is the best way to know whether you or a loved one is developing an addiction.
Dilaudid Use

Dilaudid is primarily used in place of morphine to treat pain and to control coughing, because it has fewer side effects. It is also used in place of fentanyl in people who experience hallucinations as a side effect of that drug. Dilaudid is a fast-acting pain reliever, so those using the drug get almost immediate relief from their pain. Dilaudid is available by prescription and is delivered by tablet, liquid, intramuscular injection, intravenous injection or suppository. Those who abuse Dilaudid often change the form of the medication to get a different experience, like crushing and snorting pills instead of swallowing them or dissolving them in water to inject intravenously.

Dilaudid Addiction Symptoms

Dilaudid is a powerful narcotic, and those who use the drug can become dependent in as little as two weeks. Addiction to Dilaudid is both psychological and physical. If you or a loved one uses Dilaudid to control pain, it is important to know the signs of addiction. The symptoms of Dilaudid addiction include the following:

  • Loss of interest in favorite activities
  • Becoming consumed with thoughts of getting and using the drug
  • Keeping a supply of the drug at all times
  • Eating disorders such as anorexia
  • Spending money on the drug you don’t have
  • Mood swings
  • Engaging in illegal behaviors such as stealing to get the drug
  • Doctor shopping to find new prescription sources
  • Experiencing withdrawal symptoms when drug use is stopped

If you or a loved one experiences any of these symptoms while taking Dilaudid, it is time to get help.

Signs of Dilaudid Overdose

Dilaudid carries the risk of overdose. Those who misuse the drug often experiment with Dilaudid to produce a different experience. Using the drug in any way other than what has been prescribed by a doctor is dangerous, and a person addicted to Dilaudid may not realize when he or she has had too much. The following symptoms may indicate an overdose:

  • Blue lips or fingernails
  • Slow, shallow, labored breathing or no breathing
  • Clammy skin
  • Coma
  • Dizziness or lightheadedness
  • Confusion
  • Low blood pressure
  • Pinpoint pupils
  • Weak pulse

If you see any of these symptoms in a person who uses Dilaudid, call 911 immediately.

Help for Dilaudid Abuse

Dilaudid is a powerful and highly addictive pain reliever. When used in any other way than prescribed by a physician, Dilaudid use can lead to abuse and addiction. Our drug helpline counselors are here to answer your questions about Dilaudid abuse. We can help you find a treatment program for yourself or a loved one. Call our toll-free helpline now, as we are here 24 hours a day.